MAUDE Adverse Event Report: DEPUY MITEK LLC US FULLY FLUTED REAMER 9.5MM; CANNULATED SURGICAL DRILL

DEPUY MITEK LLC US FULLY FLUTED REAMER 9.5MM; CANNULATED SURGICAL DRILL
Catalog Number 232420
Health Effect - Clinical Code No Consequences Or Impact To Patient (2199)
Date of Event 10/10/2019
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
(b)(4).If information is obtained that was not available for the initial medwatch, a follow-up medwatch will be filed as appropriate.Investigation summary: the device was received for evaluation.Visual inspection under magnification reveals that there are several nicks and cuts on the flutes of the reamer.Also, the cutting surfaces on the device are dull and not sharp.This complaint can be confirmed.No lot number was supplied which precludes conducting a manufacturing record evaluation.The probable root causes of this failure are repeated usage of the device drilling into a hard surface and during the sterilization process the devices are placed in a tray and they hit against each other and could cause the nicks that were observed.No further information regarding the cause of the defect has been provided to help determine the actual root cause for this failure.At this point in time, no corrective action is required, and no further action is warranted.However, depuy mitek will continue to track any related complaints within this device family as a means of monitoring the extent with which this complaint is observed in the field.Udi:(b)(4)incomplete.The lot number is unknown.
 
Event or Problem Description
It was reported by the sales rep via phone that during an acl procedure the surgeon found that the sales rep's restore full flute reamer 7mm, restore full flute reamer 7.5mm, restore full flute reamer 8mm, restore full flute reamer 8.5mm, restore full flute reamer 9mm, restore full flute reamer 9.5mm, and restore full flute reamer 10mm are all dull.The procedure was able to be completed with the devices with no patient harm or surgical delay to the case.The sales rep was not present for the case therefore could not provide any further information or lot numbers for the devices.The devices will be returning for evaluation.

Brand Name
FULLY FLUTED REAMER 9.5MM
Common Device Name
CANNULATED SURGICAL DRILL
Manufacturer (Section D)
DEPUY MITEK LLC US
325 paramount drive
raynham MA 02767
MDR Report Key9433402
Report Number1221934-2019-59889
Device Sequence Number16836119
Product Code HTO
UDI-Device Identifier10886705011322
UDI-Public10886705011322
Combination Product (Y/N)N
Initial Reporter CountryUS
PMA/510(K) Number
EXEMPT
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative,other
Initial Reporter Occupation Other
Type of Report Initial
Report Date (Section B) 12/05/2019
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Catalogue Number232420
Device Lot NumberUNKNOWN
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer11/05/2019
Type of Report(Section G)Initial
Initial Date Received by Manufacturer 12/05/2019
Initial Report FDA Received Date12/06/2019
Patient Sequence Number1